| Catalog Number |
RBYPODJ60 |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2020-00804, 3005168196-2020-00805, 3005168196-2020-00806, 3005168196-2020-00808.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal jugular vein using ruby coils, pod packing coils (podj) and a px slim delivery microcatheter (px slim).During the procedure, while advancing a ruby coil (c16974) into the target vessel using the px slim, the physician experienced resistance during advancing the last three centimeters of the coil and, therefore, the physician decided to re-sheath and redeploy the ruby coil.However, while advancing the ruby coil through the px slim, the coil became unraveled.Therefore, the px slim was removed containing the unraveled ruby coil and safely flushed out the coil to remove it.Next, the physician advanced a new ruby coil (f91740) through the px slim; however, resistance was encountered again while advancing the last three centimeters of the ruby coil.The physician decided to re-sheath and redeploy the ruby coil.However, while advancing the ruby coil, the same issue occurred, and the ruby coil became unraveled.It was also reported that the ruby coil was cut from the end as it was stuck inside the px slim.The physician then removed the px slim containing the remaining ruby coil and safely flushed out the coil to remove it.The physician then successfully placed a podj, pod and a ruby coil in the target vessel using the px slim.While inserting another ruby coil (f89398) through the hub of the px slim, the physician experienced resistance; subsequently, the ruby coil became unraveled inside the px slim.Therefore, the physician removed the px slim containing the ruby coil and safely flushed out the coil.The physician inserted the same px slim and advanced a podj (f93722); however, encountered the same resistance with the last three centimeters of the coil.Therefore, the physician removed the podj and noticed it to be "wrinkled".The px slim was then removed to be flushed; however, the physician noticed the distal tip of the px slim to be fatigued and the coating had come off.The procedure was completed using a new px slim and ruby coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the proximal constraint sphere was not intact on the proximal end of the embolization coil, the sr wire was fractured, and offset coil winds were present throughout the length of the embolization coil.Conclusions: evaluation of the first returned ruby coil confirmed a detached embolization coil and revealed a fractured sr wire and offset coil winds.If the device is forcefully manipulated against resistance, damage such as this may occur.The pusher assembly associated with the ruby coil was not returned for evaluation.Evaluation of the second returned ruby coil confirmed a detached embolization coil and revealed a fractured sr wire and offset coil winds.If the device is forcefully manipulated against resistance, damage such as this may occur.The pusher assembly associated with the ruby coil was not returned for evaluation.Evaluation of the third returned ruby coil confirmed a detached embolization coil.Further evaluation revealed that the proximal constraint sphere was intact on the proximal end of the embolization coil and offset coil winds.The pusher assembly associated with the ruby coil was not returned for evaluation; therefore, the root cause of the detached embolization coil could not be determined.Evaluation of the returned pod pc confirmed a detached embolization coil and revealed a fractured sr wire and offset coil winds.If the device is forcefully retracted against resistance, damage such as this may occur.The pusher assembly associated with the pod pc was not returned for evaluation.Evaluation of the returned px slim revealed multiple consecutive kinks on the distal shaft.If the device is manipulated against resistance, damage such as this may occur.This damage may have contributed to the resistance experienced during the procedure.During functional testing, a demonstration ruby coil was advanced and retracted through the px slim without an issue.Further evaluation revealed additional kinks on the proximal shaft.These kinks were likely incidental to the reported complaint.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-00804, 3005168196-2020-00805, 3005168196-2020-00806, 3005168196-2020-00808 h3 other text : placeholder.